Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 100, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 19, 2007, 5:04 PM CDT for McLean County, Woodford County, Illinois. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 19, 2007, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties McLean County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 5:11 PM CDT | HAIL 0.75 | 2 S Kappa, IL | RELAYED BY FULTON COUNTY ESDA DIRECTOR ON I-39 AT MILE MARKER 9 |
| Aug 19, 5:18 PM CDT | HAIL 0.75 | 2 W Hudson, IL | REPORTED BY HUDSON POLICE, RELAYED BY MCLEAN COUNTY EOC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 192204
SVRILX
ILC113-203-192245-
/O.NEW.KILX.SV.W.0100.070819T2204Z-070819T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 545 PM CDT.
* AT 504 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF CARLOCK...OR ABOUT 10 MILES SOUTHEAST OF EUREKA...AND WAS
MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUDSON...
EL PASO...
GRIDLEY...
LEXINGTON...
CHENOA...
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 3 AND 15.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 171 AND 187.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 121 AND 123.
DUE TO THE SLOW MOVEMENT OF THIS STORM...THERE IS ALSO A RISK OF
LOCALIZED FLOODING OF STREETS...VIADUCTS...AND POOR DRAINAGE AREAS.
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4067 8919 4054 8913 4058 8867 4075 8869
4076 8898
$$
CHURCHILL1 follow-up statement
000
WWUS53 KILX 192228
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
527 PM CDT SUN AUG 19 2007
ILC203-192237-
/O.CAN.KILX.SV.W.0100.000000T0000Z-070819T2245Z/
WOODFORD-
527 PM CDT SUN AUG 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR WOODFORD COUNTY IS
CANCELLED...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4065 8902 4055 8910 4058 8867 4075 8869
4075 8897
$$
ILC113-192245-
/O.CON.KILX.SV.W.0100.000000T0000Z-070819T2245Z/
MCLEAN-
527 PM CDT SUN AUG 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN MCLEAN COUNTY...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2
MILES EAST OF HUDSON...OR ABOUT 9 MILES NORTH OF BLOOMINGTON...MOVING
EAST AT 25 MPH. AT 518 PM...3/4 INCH HAIL WAS REPORTED 2 MILES WEST
OF HUDSON.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
PLEASANT HILL...
LEXINGTON...
CHENOA...
DUE TO THE SLOW MOVEMENT OF THIS STORM...THERE IS ALSO A RISK OF
LOCALIZED FLOODING OF STREETS...VIADUCTS...AND POOR DRAINAGE AREAS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4065 8902 4055 8910 4058 8867 4075 8869
4075 8897
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:00 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 19, 3:00 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SUN AUG 19 2007 .DISCUSSION... ISSUED 300 PM CDT SUN AUG 19 2007 MAIN CONCERNS DEAL WITH ABUNDANT MOISTURE FROM T.D. ERIN OVER THE NEXT FEW DAYS...THE TIMING THE APPROACH OF THE LOW PRESSURE CENTER FROM OKLAHOMA...AND THE FUTURE POSITIONING OF THE MAIN WEST TO EAST FRONTAL BOUNDARY ACROSS NORTH CENTRAL ILLINOIS. ALSO HAVE SOME CONCERN ABOUT FLASH FLOOD POTENTIAL FOR OUR NORTHERN COUNTIES. THEY ALL HAVE THE LOWEST FFG OF ALL OF OUR COUNTIES...AND PORTIONS OF THOSE COUNTIES HAVE HAD 1 TO 1.5 INCHES OF RAIN IN THE LAST 24HRS. WILL BE GOING WITH A FLASH FLOOD WATCH THROUGH MIDNIGHT MONDAY NIGHT TO COVER THE HIGHEST THREAT TIME PERIOD. THE MODELS CONTINUE TO HAVE A VERY DIFFICULT TIME WITH THE TROPICAL DEPRESSION...AND THE RESULTANT SENSIBLE WEATHER ACROSS CENTRAL ILLINOIS. WILL GO WITH DYNAMIC LIKELIHOODS AS THE SYSTEM APPROACHES US. GFS IS CLOSEST TO MY CURRENT THINKING...BUT STILL NOT AT AGGRESSIVE AS I EXPECT RAINFALL RATES TO BE OVER THE NEXT 36 HOURS. T.D. ERIN WILL BE CAUGHT UP IN A MORE PROGRESSIVE FLOW AS THE TROUGH IN THE WESTERN CONUS DEEPENS AND PROVIDES A PUSH. SHORT TERM...TONIGHT THROUGH TUESDAY. STORMS ARE DEVELOPING ACROSS OUR NORTHERN CWA LATE THIS AFTERNOON AS MID LEVEL FLOWS INCREASE TO 40-50 KTS. H85 WINDS HAVE MAINTAINED AT 30-35 KTS AS WELL. DESPITE THE PRIMARY H85 BAROCLINIC ZONE RESIDING ACROSS FAR NORTHERN IL...OUR AREA REMAINS PRIME FOR TRAINING THUNDERSTORMS AS OUTFLOW BOUNDARIES DRIFT SOUTH FROM THE ELEVATED FRONTAL ZONE. THE PRECIP WATER LEVELS ARE EXPECTED TO CLIMB OVER 2 INCHES TONIGHT AND MAINTAIN THROUGH MONDAY NIGHT...ESPECIALLY NORTH OF I-74. THIS WILL ALLOW FOR INTENSE RAINFALL RATES OF 3 INCHES PER HOUR OVER SHORT PERIODS OF TIME. FFG IS NOT TERRIBLY LOW NORTH OF I-74...BUT SOME PRIMING OF THE GROUND HAS OCCURRED WITH THE RECENT RAINFALL...AND CURRENT RAINFALL THIS AFTERNOON. FEEL A FLASH FLOOD WATCH IS WARRANTED. DVN IS EXPANDING THERE/S FARTHER SOUTH IN THEIR CWA...AND WILL MATCH UP WELL WITH OUR CWA. I WENT WITH CATEGORICAL POPS N OF A LINE FROM MACOMB TO BLOOMINGTON FOR TONIGHT...WITH LIKELY POPS DOWN TO I-70. LIKELY POPS WERE KEPT IN PLACE FOR MONDAY AS THE LOW PRESSURE CENTER FORMERLY T.D. ERIN IS EXPECTED TO MOVE NORTHEAST AND INTERACT WITH THE LOW AND MID LEVEL SPEED MAXES CLOSER TO THE FRONTAL ZONES IN NORTHERN ILLINOIS. STRONG THETA E CONVERGENCE APPEARS LIKELY ON MONDAY AS THE H85 LLJ INCREASES TO 40 KTS. ISENTROPIC LIFT ALSO MAXIMIZES ON MONDAY IN PROXIMITY TO THE LOW PRESSURE CENTER. MONDAY NIGHT...IT APPEARS SOME WEAKENING OF THE STORMS WILL OCCUR WITH THE LOSS OF DAYTIME HEATING...AND THE EXIT OF THE SURFACE LOW INTO INDIANA. STILL...A TRAILING FRONTAL BOUNDARY WILL REMAIN ACROSS CENTRAL AND NORTHERN ILLINOIS...DUE TO T.D. ERIN DRAGGING IT FARTHER SOUTH WHEN IT PASSED THROUGH OUR CWA. HIGH THETA E AIR WILL REMAIN IN PLACE...WITH OUTFLOW BOUNDARIES LINGERING AS WELL. I LEFT THE 50 POPS FOR MONDAY NIGHT AS THEY WERE. THAT APPEARS REASONABLE. TUESDAY MAY SEE ISOLATED STORMS AS THE FRONT BEGINS TO LIFT FARTHER NORTH...BUT THE TIMING MAY BE SLOWER THAN EXPECTED. TUESDAY MAY NEED HIGHER POPS EVENTUALLY...DEPENDING ON WHERE ERIN LEAVES THE FRONTAL BOUNDARY WHEN IT DEPARTS. LONG TERM...WEDNESDAY THROUGH SUNDAY. AS THE FRONT MOVES FARTHER NORTH ON WEDNESDAY AND THURSDAY...OUR AREA WILL LIKELY SEE HEAT INDEX READINGS CLIMB OVER 100F ... ESPECIALLY IN THE SOUTHERN HALF OF OUR CWA. HIGHS WILL CLIMB INTO THE LOW TO MID 90S AS THE LATE AUGUST SUN HEATS THE MID 70 DEWPOINT AIR. LATER IN THE WEEK THE FRONT IS EXPECTED TO DROP BACK SOUTH THROUGH OUR CWA AS A COLD FRONT. 30 POPS ARE IN PLACE FOR THAT AND I DID NOT CHANGE THE TIMING. IT APPEARS THE FRONT WILL PROGRESS MORE SLOWLY THAN PREVIOUSLY THOUGHT. IT SHOULD ARRIVE IN OUR NW CWA ON FRIDAY MORNING...AS GRADUALLY REACH OUR SE COUNTIES ON SATURDAY MORNING. POST FRONTAL STORMS ARE BEING GENERATED IN THE GFS AND ECMWF ACROSS SOUTH CENTRAL ILLINOIS SATURDAY NIGHT AND SUNDAY. THEY MAY EVENTUALLY DEVELOP SOUTH OF OUR CWA...SO I JUST PUT A 20 POP IN THE SOUTH SATURDAY NIGHT AND KEPT SUNDAY DRY FOR NOW. SHIMON && .AVIATION... ISSUED 100 PM CDT SUN AUG 19 2007 MODELS STILL DO NOT HAVE A HANDLE ON THE REMNANTS OF TROPICAL STORM ERIN...OR ADDING THE STORMS MOISTURE TO THE MIX...AND FORECAST REMAINS A BIT PROBLEMATIC. WIDESPREAD AREA OF SHOWERY ACTIVITY FOR MUCH OF THE MORNING SHOULD FIRE BACK UP IN THE LATE AFTERNOON HOURS...AND CONTINUE TO PLAGUE THE REGION OFF AND ON FOR THE NEXT COUPLE DAYS. MOSTLY RAIN AND MID LEVEL BASES FOR THE MOST PART...WITH THE OCCASIONAL RUMBLE OF THUNDER...AGAIN IN THE MORNING HOURS...SIMILAR TO TODAY. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MIDNIGHT MONDAY NIGHT FOR ILZ027>031- 036>038. &&
Hazardous weather outlook, Aug 19, 3:00 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT SUN AUG 19 2007 ILZ040>057-061>063-066>068-071>073-201100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 300 PM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY REMNANTS OF TROPICAL DEPRESSION ERIN WILL MOVE INTO THE AREA MONDAY AND BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS THROUGH MONDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027>031-036>038-201100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 300 PM CDT SUN AUG 19 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGHOUT MUCH OF THE LATE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS ARE TAPPING INTO SOME VERY RICH MOISTURE FROM THE GULF OF MEXICO AND BECOMING VERY EFFICIENT RAIN MAKERS. THIS IN COMBINATION WITH DEVELOPING THUNDERSTORMS COMING RIGHT AFTER ANOTHER ONE OVER THE SAME AREA THROUGH THE AFTERNOON WILL LEND ITSELF TO THE POSSIBILITY OF LOCALIZED FLOODING ISSUES. OTHER THAN THE THREAT OF WATER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY REMNANTS OF TROPICAL DEPRESSION ERIN WILL MOVE INTO THE AREA MONDAY AND BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS THROUGH MONDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:46 PM CDT | Flash Flood Watch | ILX | Fulton, Knox, McLean, Marshall, Peoria, Stark and 2 more | 23 hr |
| Aug 19, 5:07 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 38 min |
| Aug 19, 5:46 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 59 min |
| Aug 19, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.